Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Men's Health

Paxil sexual dysfunction

10/23/2007

Question:

My husband takes Paxil for his low-level bipolar. It`s been a life saver for his treatment, therefore, no way would he consider not taking it. However, he is not able to ejaculate, and of course his sexual interest is pretty low.

Is there anything to take or that we can do that would help him ejaculate, which I`m sure would make our sex life more fun for him.

Answer:

This is a tough call.  Hopefully, he can try to take the paxil in the AM and then try to have intercourse in the evening. If not, perhaps his physician can lower the dose of paxil.  Be sure to speak with the physician who prescribed the paxil about this and see what's possible.

For more information:

Go to the Men's Health health topic, where you can:

Response by:

Allen D Seftel, MD Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University